Alert archive / Nevada / High Wind Watches in 2011

High Wind Watch 4, NWS Elko, NV

April 24, 2011Elko County, Nevada

NWS Elko, NV issued this high wind watch at Apr 24, 2011, 2:43 AM PDT for Elko County, Nevada. It took effect at Apr 25, 2011, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 24, 2011, 2:43 AM PDT (09:43 UTC)
In effect from
Apr 25, 2011, 2:00 PM PDT
Expired
Apr 25, 2011, 2:58 AM PDT
In force
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2347 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WWUS75 KLKN 240943
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
243 AM PDT SUN APR 24 2011

...STRONG WINDS POSSIBLE MONDAY AFTERNOON INTO TUESDAY...

.A VERY STRONG PACIFIC JET STREAM WILL MOVE OVER NORTHERN NEVADA
ON MONDAY...BRINGING THE THREAT OF WIDESPREAD WINDS TO THE REGION.
LOCALIZED HIGH WINDS COULD BE POSSIBLE ON THE EASTERN LEE-SIDE
SLOPES OF ELKO COUNTY. 

NVZ033-250000-
/O.NEW.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
243 AM PDT SUN APR 24 2011

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING. 

* WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED
  WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. 

* TIMING: WINDS WILL INCREASE BY NOON ON MONDAY...BEFORE BECOMING
  VERY STRONG MONDAY AFTERNOON AND LASTING THROUGH THE NIGHT.
  WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ032-250000-
/O.NEW.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
243 AM PDT SUN APR 24 2011

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST
HUMBOLDT RANGE...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH
FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING. 

* WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED
  WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE.

* TIMING: WINDS WILL INCREASE BY NOON ON MONDAY...BEFORE BECOMING
  VERY STRONG MONDAY AFTERNOON AND LASTING THROUGH THE NIGHT.
  WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING.

* LOCATIONS INCLUDE: RUBY VALLEY...CLOVER VALLEY. 

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ALONG SECRET PASS AND U.S.
  HIGHWAY 93. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

95
2 follow-up statements
880 
WWUS75 KLKN 242131
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
231 PM PDT SUN APR 24 2011

...STRONG WINDS EXPECTED MONDAY AFTERNOON INTO TUESDAY...

.A STRONG PACIFIC JET STREAM WILL MOVE OVER NORTHERN NEVADA ON
MONDAY...BRINGING THE THREAT OF WIDESPREAD WINDS TO THE REGION.
LOCALIZED HIGHER WINDS EXPECTED OVER PORTIONS OF ELKO COUNTY
INCLUDING THE EASTERN OR LEE SIDE SLOPES OF ELKO COUNTY.

NVZ032-250945-
/O.UPG.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/
/O.NEW.KLKN.HW.W.0007.110425T2100Z-110426T1200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT
231 PM PDT SUN APR 24 2011

...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT
TUESDAY FOR SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY INCLUDING THE
EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING FOR SOUTHWEST...SOUTH CENTRAL ELKO COUNTY...AND THE
EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE...WHICH
IS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.


* WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED 
  WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. 

* TIMING: WINDS WILL INCREASE MONDAY AFTERNOON...LASTING THROUGH
  THE NIGHT. WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN...
  PEQUOP SUMMIT 

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

SZATANEK

$$

NVZ034-250945-
/O.NEW.KLKN.HW.W.0007.110425T2100Z-110426T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
231 PM PDT SUN APR 24 2011

...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT
TUESDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST
HUMBOLDT RANGE...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST
HUMBOLDT RANGE...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT
TUESDAY. 


* WINDS:WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED 
  WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. 

* TIMING:WINDS WILL INCREASE MONDAY AFTERNOON...LASTING THROUGH
  THE NIGHT. WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING.

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS 

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

SZATANEK

$$

NVZ030-031-036-037-250945-
/O.NEW.KLKN.WI.Y.0020.110425T2100Z-110426T0900Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
231 PM PDT SUN APR 24 2011

...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 2 AM PDT TUESDAY
FOR NORTHERN NEVADA INCLUDING...HUMBOLDT...LANDER...EUREKA AND
NORTHERN ELKO COUNTIES...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR HUMBOLDT...NORTHERN AND SOUTHERN LANDER/EUREKA COUNTIES AND
NORTHERN ELKO COUNTIES...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 2
AM PDT TUESDAY.


* WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED
  WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE.

* TIMING: EXPECT WINDS TO PICK UP BY NOON ON MONDAY AND TO REMAIN
  GUSTY WELL INTO THE EVENING BEFORE TAPERING OF LATE IN THE NIGHT.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... 
  AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO 
  SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS 

* IMPACTS: HIGH PROFILE VEHICLES WILL FACE CHALLENGES STEERING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

SZATANEK

$$

NVZ033-250945-
/O.CON.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
231 PM PDT SUN APR 24 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING. 

* WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED 
  WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. 

* TIMING: WINDS WILL INCREASE BY NOON ON MONDAY...BEFORE 
  BECOMING VERY STRONG MONDAY AFTERNOON AND LASTING THROUGH THE 
  NIGHT. WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER 
  HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE 
  WINDS...ESPECIALLY WHEN DRIVING ALONG INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SZATANEK
803 
WWUS75 KLKN 250958
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
258 AM PDT MON APR 25 2011

...STRONG WINDS EXPECTED THIS AFTERNOON INTO TUESDAY...

.A STRONG PACIFIC JET STREAM WILL MOVE OVER NORTHERN NEVADA
TODAY...BRINGING THE THREAT OF WIDESPREAD STRONG WINDS TO THE
REGION. LOCALIZED HIGHER WINDS EXPECTED OVER PORTIONS OF ELKO
COUNTY INCLUDING THE EASTERN OR LEE SIDE SLOPES OF ELKO COUNTY.

NVZ032-034-261000-
/O.CON.KLKN.HW.W.0007.110425T2100Z-110426T1200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON...
HARRISON PASS
258 AM PDT MON APR 25 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM PDT TUESDAY FOR THE EASTERN SLOPES OF THE RUBY
MOUNTAINS/EAST HUMBOLDT RANGE...

A HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE RUBY
MOUNTAINS/EAST HUMBOLDT RANGE REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT TUESDAY. 

* WINDS: WINDS WILL BE OUT OF THE WEST BEFORE SHIFTING TO THE
  NORTHWEST BY MONDAY NIGHT. EXPECT SUSTAINED WINDS OF 30 TO 40
  MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL INCREASE THIS MORNING BEFORE BECOMING STRONG
  BY THE AFTERNOON AND LASTING INTO THE NIGHT. WINDS ARE EXPECTED TO
  SUBSIDE BY TUESDAY MORNING.

* LOCATIONS INCLUDE: SECRET PASS...RUBY VALLEY...CLOVER VALLEY

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY IF TRAVELING ALONG U.S. HIGHWAY 93.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&


$$

NVZ033-260900-
/O.UPG.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/
/O.EXA.KLKN.WI.Y.0020.110425T2100Z-110426T0900Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
258 AM PDT MON APR 25 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
TUESDAY FOR EXTREME ELKO COUNTY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: WINDS WILL BE OUT OF THE WEST BEFORE SHIFTING TO THE
  NORTHWEST LATER THIS EVENING. EXPECT SUSTAINED WINDS OF 25 TO
  35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL PICK UP BY NOON TODAY AND REMAIN GUSTY WELL
  INTO THE EVENING...BEFORE TAPERING OFF EARLY TUESDAY MORNING.

* LOCATIONS INCLUDE: WEST WENDOVER...SILVER ZONE PASS. 

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY IF TRAVELING ALONG INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-260900-
/O.EXA.KLKN.WI.Y.0020.110425T2100Z-110426T0900Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
258 AM PDT MON APR 25 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
TUESDAY FOR NORTHERN NYE COUNTY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY.

* WINDS: WINDS WILL BE OUT OF THE WEST BEFORE SHIFTING TO THE
  NORTHWEST LATER THIS EVENING. EXPECT SUSTAINED WINDS OF 25 TO
  35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL PICK UP BY NOON TODAY AND REMAIN GUSTY WELL
  INTO THE EVENING...BEFORE TAPERING EARLY TUESDAY MORNING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER 

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY IF TRAVELING ALONG U.S. HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-031-036-037-260900-
/O.CON.KLKN.WI.Y.0020.110425T2100Z-110426T0900Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
258 AM PDT MON APR 25 2011

...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 2 AM PDT TUESDAY
FOR NORTHERN NEVADA INCLUDING...HUMBOLDT...LANDER...EUREKA AND
NORTHERN ELKO COUNTIES...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR HUMBOLDT...LANDER...EUREKA AND NORTHERN ELKO COUNTIES...WHICH
IS IN EFFECT FROM 2 PM TODAY TO 2 AM PDT TUESDAY.

* WINDS: WINDS WILL BE OUT OF THE WEST BEFORE SHIFTING TO THE
  NORTHWEST BY TONIGHT. EXPECT SUSTAINED WINDS OF 25 TO 35
  MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL PICK UP BY NOON TODAY AND REMAIN GUSTY WELL
  INTO THE EVENING...BEFORE TAPERING OFF EARLY TUESDAY MORNING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...AUSTIN...EUREKA...PINTO
  SUMMIT...BATTLE MOUNTAIN.

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY IF TRAVELING ALONG INTERSTATE 80 AND U.S.
  HIGHWAY 50. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Apr 23, 3:28 PM PDT, 11 hours 15 minutes earlier.

Area forecast discussion, Apr 23, 3:28 PM PDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
328 PM PDT SAT APR 23 2011

.SYNOPSIS...WEAK LOW PRESSURE WILL MOVE ACROSS NORTHERN AND
CENTRAL NEVADA TONIGHT AND SUNDAY WITH COOL AND MOIST CONDITIONS.
WINDS WILL INCREASE LATE SUNDAY AHEAD OF A VIGOROUS PACIFIC SYSTEM. A
STRONG COLD FRONT WILL PUSH THROUGH NORTHERN NEVADA MONDAY WITH
GUSTY WINDS AND ANOTHER ROUND OF COOLING BY TUESDAY. TEMPERATURES
WILL WARM CLOSER TO SEASONAL NORMALS WEDNESDAY AND THURSDAY.

&&

.SHORT TERM...REASONABLY GOOD MODEL AGREEMENT IN SHORT TERM WITH
MOIST DEFORMATION AXIS OVER CENTRAL NV SHIFTING NORTHWARD TONIGHT
AND SUNDAY. WEAK S/WV ALONG CALIF COAST WILL SLIDE INTO GREAT
BASIN SUNDAY FORCING MOISTURE SHIELD EAST INTO UT SUNDAY NIGHT.

NAM HAS PRECIP BOUNDARY BREAKING OUT ALONG LOW LEVEL
CONVERGENCE AXIS LATE TONIGHT AND SUNDAY MORNING IN ELKO COUNTY.
THIS SOLUTION IS PRETTY WELL SUPPORTED BY GFS AS WELL AND
BOUNDARY WEAKENDS AND EJECTS NORTHEASTWARD QUICKLY BY MIDDAY
SUNDAY. RESIDUAL LOW LEVEL MOISTURE AND WEAK DYNAMIC FORCING FROM
INCOMING WEAK S/WV TROF WILL DESTABILIZE AIRMASS ENOUGH FOR
SHOWERS SUNDAY AFTERNOON AND ISOLD THUNDERSTORMS EASTERN PART OF
CWFA.

WINDS WILL INCREASE SUNDAY AFTERNOON IN RESPONSE TO STRONG PACIFIC
JET STREAM ENCROACHING ON WEST COAST...INCREASING PRESSURE
GRADIENT...AND ALL AHEAD OF A STRONGER PACIFIC TROF HEADED FOR NV
MONDAY.

STRONG GUSTY WINDS EXPECTED MONDAY AFTERNOON AND EVENING AS TROF
AND COLD FRONT DEVELOP AND DIG INTO GREAT BASIN. TROP FOLD EVIDENT
AS GLANCING BLOW TO NE NV MONDAY NIGHT. DYNAMICS ARE NOT THAT
STRONG WITH THIS FEATURE THOUGH STRENGTH OF DIGGING 150KT JET IS
IMPRESSIVE AND MAIN MESSAGE WILL BE WIND. DO NOT EXPECT MUCH
PRECIP WITH THIS SYSTEM DIGGING OVER THE DRIER INTERIOR. LOOK FOR
CHILLY DAY TUESDAY IN WAKE OF TROF WITH RIDGING AND SUBSIDENCE
INVERSION ALOFT.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. TUESDAY
NIGHT STRONG 130KT JET WILL HAVE EXITED THE REGION...WITH GUSTY
WINDS BLOWING OVER ELKO COUNTY AT THE START OF THE PERIOD BUT
QUICKLY TAPERING OFF. RIDGING WILL QUICKLY MOVE INTO THE
REGION...WITH THE 573 DAM LINE MOVING WELL INTO CENTRAL NEVADA.
WEDNESDAY AND THURSDAY ARE LOOKING PRETTY DRY...WITH A SLIGHT
CHANCE OF A SHOWER ALONG THE IDAHO/NEVADA BORDER...AS WEAK
IMPULSES PASS THOUGHT THE REGION. MAJOR SYSTEM WILL MOVE INTO THE
PACIFIC NORTHWEST THURSDAY...EXPECTING GUSTY WINDS AHEAD OF THE
FRONT...AND ENHANCED POPS ON FRIDAY OVER HUMBOLDT AND ELKO
COUNTIES. H5 TEMPS WILL PLUMMET BY ALMOST 20 DAM IN 24 HRS...AND
LOW TEMPS WILL DIP INTO THE 20S LATE IN THE WEEK. THE EC AND THE
GFS ARE OFF ON THE TIMING OF THE FROPA...SO AT THIS TIME...SPLIT
THE DIFFERENCE.

&&

.AVIATION...OVERALL VFR CONDITIONS WILL DOMINATE TAF SITES FOR
THE ENSUING 24 HR PERIOD. A DECAYING/WEAK SYSTEM WILL PASS OVER
NEVADA...CAUSING TEMPORARY CONDITIONS OF DECREASED CIGS AND
POCKETS OF PRECIPITATION WITH LOCAL MVFR POSSIBLE ASSOCIATED WITH
BAND OF SHOWERS SUNDAY MORNING IN ELKO AREA.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

85/97/97
Hazardous weather outlook, Apr 23, 3:37 PM PDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
337 PM PDT SAT APR 23 2011

NVZ013-030>037-242245-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
337 PM PDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A VIGOROUS PACIFIC WEATHER SYSTEM WILL BRUSH ACROSS NORTHERN
NEVADA MONDAY AND MONDAY NIGHT. THIS SYSTEM WILL BRING STRONG
GUSTY WINDS MONDAY AFTERNOON AND EVENING WITH POSSIBLE GUSTS OVER 50
MPH...ESPECIALLY OVER MOUNTAINS AND PASSES AND EAST OF THE RUBY
MOUNTAINS AND EAST HUMBOLDT RANGE. IF CONDITIONS CONTINUE TO LOOK
FAVORABLE FOR STRONG GUSTY WINDS MONDAY...A WIND ADVISORY WILL BE
CONSIDERED AS WE GET CLOSER TO THE EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

KBB

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 11:08 AM PDTSpecial Weather StatementLKN22 min
Apr 24, 11:18 AM PDTSpecial Weather StatementLKN27 min
Apr 24, 11:21 AM PDTSpecial Weather StatementLKNHumboldt24 min
Apr 24, 11:30 AM PDTSpecial Weather StatementLKN30 min
Apr 24, 11:33 AM PDTSpecial Weather StatementLKN27 min
Apr 24, 11:58 AM PDTSpecial Weather StatementLKNEureka32 min
Apr 24, 12:12 PM PDTSpecial Weather StatementLKN33 min
Apr 24, 12:42 PM PDTSpecial Weather StatementLKN48 min
Apr 24, 1:08 PM PDTSpecial Weather StatementLKNElko37 min
Apr 24, 1:52 PM PDTSpecial Weather StatementLKNElko38 min
Apr 24, 1:58 PM PDTSpecial Weather StatementLKNElko62 min
Apr 24, 2:24 PM PDTSpecial Weather StatementLKNEureka66 min
Apr 24, 2:31 PM PDTHigh Wind WarningLKNElko, White Pine33 hr
Apr 24, 2:31 PM PDTSevere Thunderstorm WarningLKNElko, Eureka44 min
Apr 24, 2:31 PM PDTWind AdvisoryLKNElko, Eureka, Humboldt, Lander33 hr
Apr 24, 2:34 PM PDTSpecial Weather StatementLKNElko56 min
Apr 24, 3:42 PM PDTSpecial Weather StatementLKNWhite Pine78 min

Nearby

High Wind Watches in Nevada, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.